MAUDE Adverse Event Report: BECTON DICKINSON BD¿ EXTRA LARGE SHARP COLLECTOR, RED, 9 GAL; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ EXTRA LARGE SHARP COLLECTOR, RED, 9 GAL; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305616
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd¿ extra large sharp collector, red, 9 gal there was no clamping mechanism.There was no report of patient impact.The following information was provided by the initial reporter: material no: 305616 batch no: unknown it was reported by the cusotme that they received product where one lid did not have a lock on it.Verbatim: customer received one lid without a lock on it.
 
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Date of event is unknown; awareness date has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd¿ extra large sharp collector, red, 9 gal there was no clamping mechanism.There was no report of patient impact.The following information was provided by the initial reporter: material no: 305616, batch no: unknown.It was reported by the customer that they received product where one lid did not have a lock on it.Verbatim: customer received one lid without a lock on it.
 
Additional Manufacturer Narrative
Photo representation was provided for the complaint.According to the dhr review, during the manufacturing process no issues were reported for missing component (slider) for the part number reported under this complaint.A review of the ncmr¿s was performed; the results exhibit one issue reported for the same part number and issue throughout the last twelve months.Based on the evidence received from customer showing the lack of component (slider) and with the report description stating that they received product where one lid did not have a lock on it, we can identify this failure mode as an issue directly related to the manufacturing process, since this issue had already been identified within the process.As part of this investigation, it was noted that this product is manufactured in machine bd-12, which already has an improvement action implemented (vision system to detect misplaced or lack of slider) under capa record ca-j1001297.In addition, a review of customer complaint records was performed and according with the cc¿s records, four additional complaints were received through the last twelve months for the same product family and issue.These previous complaints were closed as related to the manufacturing process since there were evidence provided such as lot number and pictures in order to determine the root cause.For this reason, quality alert has been implemented in order to aware all the personnel involved in the manufacturing process of this product.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be done on basis of photo : omission error within the visual inspection.Based on this investigation, it was determined that this issue is related to the manufacturing process since the lack of slider could be caused due to an omission error within the process.This failure mode has been previously detected, for this reason improvement action is already implemented under capa record ca-j1001297 (vision system to detect misplaced or lack of slider) and since there was no lot number provided, it can¿t be confirmed if this product was manufactured before or after the implementation, however the current process controls were verified and confirmed as capable to detect the lack of component (slider).As containment action, a quality alert is already posted within the process in order to make aware all the people involved in the manufacturing process of this product.All the complaint information was captured also for tracking and trending purposes.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.

Brand Name
BD¿ EXTRA LARGE SHARP COLLECTOR, RED, 9 GAL
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15341045
Report Number2243072-2022-01446
Device Sequence Number5133976
Product Code FMI
UDI-Device Identifier00382903056163
UDI-Public00382903056163
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K943134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305616
Device Catalogue Number305616
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown